Rivaroxaban (Xarelto▼) after transcatheter aortic valve replacement: increase in all-cause mortality, thromboembolic and bleeding events in a clinical trial

Rivaroxaban treatment in patients who undergo transcatheter aortic valve replacement (TAVR) should be stopped and switched to standard of care.

Ritonavir-containing products: reports of interaction with levothyroxine leading to reduced thyroxine levels

Monitor thyroid-stimulating hormone (TSH) in patients treated with levothyroxine for at least the first month after starting and ending ritonavir treatment.

Ponatinib (Iclusig▼): reports of posterior reversible encephalopathy syndrome

Interrupt treatment if posterior reversible encephalopathy syndrome (PRES) is confirmed and resume treatment only once the event is resolved and the benefit of continued treatment outweighs the risk of PRES.

Transdermal fentanyl patches: life-threatening and fatal opioid toxicity from accidental exposure, particularly in children

Provide clear information to patients and caregivers about how to minimise the risk of accidental exposure and the importance of appropriate disposal of patches.

Letters and drug alerts sent to healthcare professionals in September 2018

A supply disruption alert was issued by the Department of Health & Social Care (DHSC) on EpiPen and EpiPen Junior; see MHRA advice on extension of use beyond the expiry date for certain batches of EpiPen 300 microgram adrenaline autoinjectors.

Medical Device Alerts issued in September 2018

Alerts were recently issued by MHRA about flex connectors in Halyard closed suction kits; SureSigns VS & VM patient monitors and viewing stations; and Zimmer Biomet trauma guide wires.

Posted on the UK MHRA website on 11 October 2018